Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 283, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 4, 2003, 4:39 PM CDT for Alexander County, Illinois. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2003, 4:39 PM CDT (21:39 UTC)
- Expired
- Aug 4, 2003, 5:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Alexander County, IL
The radar
The Paducah radar (KPAH), 52 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.7 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 271 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1681 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:00 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 4, 2:00 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT MON AUG 4 2003 MAIN FORECAST CONCERNING IS FLOODING POSSIBILITIES ACROSS SOUTHEAST MISSOURI. THROUGH THE NEXT SEVEN DAYS THE FORECAST AREA LOOKS TO BE SANDWICHED BETWEEN AN UPPER HIGH OVER THE SOUTHWEST U.S. AND AN UPPER LOW OVER THE GREAT LAKES REGION KEEPING SOME ORIENTATION OF NORTHWEST FLOW OVER THE AREA. VARIOUS SHORTWAVE TROUGHS ARE PROJECTED TO SPIRAL AROUND THIS MAIN UPPER LOW ACROSS THE FORECAST REGION. ONE IS CURRENTLY PUSHING EAST OF THE AREA TODAY...AND ANOTHER IS PROGGED TO PUSH THROUGH TUESDAY...AND THEN ONE TUESDAY NIGHT INTO WEDNESDAY. ALSO A WEAK SURFACE BOUNDARY WAS SLOWING MAKING ITS WAY SOUTH OF THE AREA. WILL CONTINUE WITH A FORECAST WITH CHANCE POPS THROUGH WEDNESDAY WITH THE FOCUS BEING ON THE LATE AFTERNOON INTO EARLY EVENING TIME PERIOD WITH GREATEST CHANCES ACROSS THE SOUTHERN HALF OF THE AREA. SOME AREAS OF THE FORECAST AREA HAVE RECEIVED A SIGNIFICANT AMOUNT OF RAIN SINCE LAST WEEK...ESPECIALLY OVER PARTS OF SOUTHEAST MISSOURI. TONIGHT SCATTERED CONVECTION ACROSS SOUTHEAST MISSOURI MAY POSE A THREAT FOR LOCALLY HEAVY RAIN...THEN LATER TONIGHT INTO TUESDAY THE GFS/ETA/NGM ALL ARE IN AGREEMENT THAT THE WESTERN HALF OF MY SOUTHEAST MISSOURI COUNTIES HAVE THE POTENTIAL FOR THE GREATEST AMOUNT OF RAIN ACROSS MY FORECAST AREA TONIGHT INTO TUESDAY DUE TO MCS MOVEMENT THROUGH MO INTO AR. BELIEVE A FLOOD WATCH WOULD BE PRUDENT IN THIS AREA. FROM THURSDAY INTO THE BEGINNING OF THE WEEKEND...THE CONSENSUS OF GUIDANCE IS FOR THE CENTER OF THE UPPER RIDGE TO STRENGTH AND LIFT NORTH A BIT. THAT IN TURN SHOULD SHIFT THE POTENTIAL OF PRECIPITATION EAST OF THE REGION AS THE TROUGH OF THE UPPER LOW REMAINS EAST OF THE AREA...AND A RIDGE OF SURFACE HIGH PRESSURE STAYS IN PLACE OVER THE REGION. FROM SUNDAY INTO MONDAY...THE TREND VIA THE GFS IS FOR THE UPPER HIGH TO RETROGRADE WEST...AND AN UPPER LOW AND ASSOCIATED WEAK FRONTAL BOUNDARY TO SETTLE OVER THE OHIO VALLEY. DESPITE THIS DEVELOPMENT...THE GFS IS EQUALLY DRY ACROSS THE FORECAST AREA DUE APPARENTLY TO A RELATIVE LACK OF SIGNIFICANT MOISTURE.AND SIGNIFICANT UPPER LEVEL FORCING. .PAH...FLOOD WATCH THE REMAINDER OF THIS AFTERNOON THROUGH NOON TUESDAY ACROSS THE SOUTHEAST MISSOURI COUNTIES OF CARTER...RIPLEY...WAYNE...BUTLER...STODDARD AND NEW MADRID. DFS
Hazardous weather outlook, Aug 4, 3:10 PM CDT, 1 hour 29 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-050830- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 310 PM CDT MON AUG 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS A PORTION OF THE REGION...PRIMARILY IN AREAS ALONG AND SOUTH OF A PERRYVILLE MISSOURI...EDDYVILLE KENTUCKY TO OWENSBORO KENTUCKY LINE. FLOODING MAY OCCUR ACROSS PORTIONS OF SOUTHEAST MISSOURI TONIGHT IN AREAS ALONG AND SOUTHWEST OF A GREENVILLE TO NEW MADRID LINE. ADDITIONAL DETAILS CAN BE FOUND IN THE FLOOD WATCH PRODUCT SDFFFAPAH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS A PORTION OF THE REGION...PRIMARILY IN AREAS ALONG AND SOUTH OF A PERRYVILLE MISSOURI...GOREVILLE ILLINOIS...MADISONVILLE KENTUCKY LINE. THE CONCERN FOR FLOODING CONTINUES UNTIL NOON ACROSS PORTIONS OF SOUTHEAST MISSOURI. AGAIN...NOTE THE DETAILS IN THE FLOOD WATCH PRODUCT SDFFFAPAH. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED FOR TWO REASONS...TO MONITOR AND REPORT SEVERE WEATHER...AND TO RELAY PRECIPITATION AMOUNTS. DFS
In the hours before
Special weather statement, Aug 4, 2:46 PM CDT, 1 hour 53 minutes before
KYZ001>003-006-009-MOZ100-107>112-114-050200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 246 PM CDT MON AUG 4 2003 ...SEVERE THUNDERSTORM WATCH UNTIL 900 PM... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH THAT WILL BE IN EFFECT UNTIL 900 PM FOR THE FOLLOWING COUNTIES... IN SOUTHEAST MISSOURI... CARTER...RIPLEY...WAYNE...BUTLER...STODDARD...NEW MADRID...SCOTT... AND MISSISSIPPI. IN WESTERN KENTUCKY... FULTON...CARLISLE...HICKMAN...GRAVES...AND TRIGG. THIS INCLUDES THE CITIES OF POPLAR BLUFF...NEW MADRID...HICKMAN... MAYFIELD...AND CADIZ.
Special weather statement, Aug 4, 3:19 PM CDT, 1 hour 20 minutes before
KYZ001>003-006-009-MOZ100-107>112-114-042200- SPECIAL WEATHER STATEMENT...CORRECTION - CHANGE TRIGG TO CALLOWAY NATIONAL WEATHER SERVICE PADUCAH KY 319 PM CDT MON AUG 4 2003 ...SEVERE THUNDERSTORM WATCH UNTIL 900 PM... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH THAT WILL BE IN EFFECT UNTIL 900 PM FOR THE FOLLOWING COUNTIES... IN SOUTHEAST MISSOURI... CARTER...RIPLEY...WAYNE...BUTLER...STODDARD...NEW MADRID...SCOTT... AND MISSISSIPPI. IN WESTERN KENTUCKY... FULTON...CARLISLE...HICKMAN...GRAVES...AND CALLOWAY. THIS INCLUDES THE CITIES OF POPLAR BLUFF...NEW MADRID...HICKMAN... MAYFIELD...AND MURRAY.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:28 PM CDT | Severe Thunderstorm Warning | PAH | Union | 32 min |
| Aug 4, 5:54 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins | 36 min |
| Aug 3, 7:25 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 35 min |
| Aug 4, 3:42 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 63 min |
| Aug 4, 4:59 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 61 min |
| Aug 4, 5:51 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid, Stoddard | 54 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.